Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Does anyone else have odd periods that last longer than 20 days?

(5 Posts)
paranoidmother Wed 17-Sep-08 09:29:06

I've had the pill via injection for the last 18 months and it's managed to change my periods from regular medium/heavy periods to occasional long light periods. About 7 - 10 days of needing a towel but only just.

All apart from this last time for the first 12 days it was light and then it has been so heavy for the last 7 days I've been through nearly 40 sanitary towels. It's been so bad i've sometimes had to change 3 times during the night and had one time of only being out of the house for 30 minutes but it flowed so quickly that I needed a complete change of clothes when I got home.

My doctor says that this is nothing to worry about but is it? I'd just like them to stop.

Sorry to make it so long.

Thanks

MadamAnt Wed 17-Sep-08 09:36:40

That sounds like an absolute pain, and your doc sounds useless. It might not be a "dangerous" health problem, but I would think you're likely to get anaemic from such long heavy periods.

FWIW I've just had a 30 day period. I've just started the pill, and I think it just put my hormones all out of sync. I was on the verge of going the doctor. There's definitely stuff they can do to sort it out.

paranoidmother Wed 17-Sep-08 09:39:34

Thank you I"m glad i'm not the only one but you're right it is a pain. I would have thought after 18 months my hormones would have settled into some sort of routine. I'm going to give it till the end of the week and try one of the other doctors at the practice.

Good luck

SubRosa Wed 17-Sep-08 14:57:24

Please go to another GP at your practice. If you're still being treated dismissively, go to your local sexual health clinic. I did, and they referred me straight away .(Long story, I've posted on other threads about it.)

thebecster Wed 17-Sep-08 15:01:02

I had this problem, but with Mirena coil in my case. See another doc who takes it seriously - it made me quite miserable in the end, I shouldn't have put up with it for as long as I did.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now